Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 54, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 17, 2000, 8:09 PM CDT for Washington County, Waukesha County, Wisconsin. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2000, 8:09 PM CDT (01:09 UTC)
- Expired
- May 17, 2000, 9:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Washington County, WI, Waukesha County, WI
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 180110 SVRMKE WIC131-133-180215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 809 PM CDT WED MAY 17 2000 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUKESHA COUNTY IN SOUTHEAST WISCONSIN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 915 PM CDT * AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF HARTFORD TO OCONOMOWOC...MOVING SOUTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CHENEQUA BY 815 PM CDT. DELAFIELD BY 820 PM CDT. HARTLAND BY 825 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY!
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:30 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, May 17, 3:30 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT WED MAY 17 2000
FCST FOCUS ON FLASH FLOOD THREAT TNGT AND THUR.
ALL PROGS ZERO ON SRN WISC FOR A WET AND UNSETTLED PD OF WX THRU FRI.
IN THE SHORT TERM...ETA/NGM/RUC AND UWNMS MODELS BRING TOGETHER A
NUMBER OF WX FEATURES FAVORABLE FOR A HVY RAIN EVENT TNGT AND THU
MRNG. AT H3 PERSIST DIVERGENCE ALNG WITH COUPLED JET OVR CWA TO
PROVIDE UPPER DYNAMICS. MAIN H5 VORT ENTERS AREA AFT 12Z THU. A
SERIES OF STG H7 UVV CENTERS ROLL ACRS RGN. HOWEVER...THE MOST
IMPRESSIVE FEATURES ARE THE H8 PROGS WHICH DEVELOP STG 50-60 KT LLJ
WITH DEW PTS OVR 12C JUST TO THE SOUTH OF WI OVERNITE. THIS ALLOWS
VERY IMPRESSIVE VALUES OF LOW LVL CONVERGENCE TO SET UP OVR SRN WISC
MAINLY BETWEEN 03Z AND 15Z THU. MKE/MSN TIME XSECTIONS QUITE SCARY AS
THEY DEPICT DOUBLE BARREL UVV LATE TNGT AND ERLY THU OVER VERY
MOIST AMS. RUC AND NGM ONLY DIFFER FROM OTHER PROGS WITH A MORE
NORTHERLY LOCATION OF ABOVE FEATURES WHICH COULD LEAD TO HIGHER PCPN
VALUES FURTHER TO THE NORTH.
HOWEVER...FEEL THAT PCPN THAT HAS MAINTAINED ITSELF OVR SRN WIS/NRN
IL TDA HAS KEPT WARM FNT SURPRESSED FAR ENUF SOUTH...THAT DESPITE
STG LOW LVL JET...BNDRY SHOULD REMAIN CLOSE TO ETA/AVN SOLTN. FAR
SRN TIER OF CWA COUNTIES HV PICKED UP BETWEEN 0.25 AND 1.5 INCHES
IN THE PAST 3 HRS. RIVERS OVER CWA REMAIN WITHIN THEIR BANKS...AND
12Z FLASH FLOOD GUID IS BETWEEN 1.6 AND 2.5 INCHES FOR 6 HRS. BUT ETA
PUMPING OUT OVER 2 INCHES OF RAIN THRU 18Z THU....WITH EQUALLY
HIGH AMOUNTS FROM UWNMS MODEL. THUS CONFIDENCE HIGH ENUF TO ISSUE A
FLASH FLOOD WATCH FOR TNGT AND THU MRNG FOR ALL OF CWA.
IN THE FAR TERM...WILL NEED TO EXTEND PCPN INTO THU NIGHT AND FRI
AS ETA AND AVN PROGS TAKE SYSTEM ON A SLOWER TRACK SOUTH OF CWA THAN
NGM. SLOWER MOVEMENT OF SYSTEM AND SOME UNCERTAINTY OF FNTL BNDRY
COULD RAISE CHC THAT ANOTHER DECENT SURGE OF PCPN COULD PASS ACRSS
FAR SRN PTNS OF CWA LATE THU. BUT WILL LET FURTHER PROG RUNS LOOK
AT THIS.
EXPECTING A PRETTY RAW DAY THU AND FRI DUE TO BRISK NE WINDS. HAVE
LEANED TWD 3HR TEMPS IN THIS REGARD.
.UWNMS...SIMILAR TO ETA AS 20 KM RUN BULLSEYE 3HR PCPN OVR CWA
BETWEEN 06Z TO 09Z WITH UP TO 1.5 INCHES OF PCPN.
.MKX...FLASH FLOOD WATCH TNGT AND THURSDAY MRNG..ZNS WIZ046-047-051-
052-056>060-062>072
ZAJDELIn the hours before
Local storm report, May 17, 4:07 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
407 PM CDT WED MAY 17 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM REWEY WI 1 INCH HAIL
05/17/00 IOWA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0213 PM 3 NW BELMONT WI 1.75 INCH HAIL
05/17/00 LAFAYETTE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0218 PM BELMONT WI .75 INCH HAIL
05/17/00 LAFAYETTE REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:03 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 57 min |
| May 17, 7:10 PM CDT | Flash Flood Warning | MKX | Columbia, Green Lake, Marquette | 2 hr |
| May 17, 7:23 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 67 min |
| May 17, 7:49 PM CDT | Flash Flood Warning | MKX | Dodge | 116 min |
| May 17, 8:45 PM CDT | Flash Flood Warning | MKX | Fond du Lac, Green Lake, Marquette, Sauk, Sheboygan | 6 hr |
| May 17, 8:45 PM CDT | Flash Flood Warning | MKX | Columbia, Dodge, Iowa, Ozaukee, Washington | 6 hr |
| May 17, 8:45 PM CDT | Flash Flood Warning | MKX | Dane, Jefferson, Lafayette, Milwaukee, Waukesha | 6 hr |
| May 17, 8:45 PM CDT | Flash Flood Warning | MKX | Green, Kenosha, Racine, Rock, Walworth | 6 hr |
| May 18, 3:09 AM CDT | Flash Flood Warning | MKX | Kenosha | 3 hr |
| May 18, 6:26 AM CDT | Severe Thunderstorm Warning | MKX | Iowa | 64 min |
| May 18, 7:08 AM CDT | Severe Thunderstorm Warning | MKX | Dane | 67 min |
| May 18, 8:08 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson | 67 min |
| May 18, 8:45 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 60 min |
| May 18, 8:59 AM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 61 min |
| May 18, 9:14 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 61 min |
| May 18, 9:24 AM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 51 min |
| May 18, 10:15 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson | 60 min |
| May 18, 11:17 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 58 min |
| May 18, 11:59 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 61 min |
| May 18, 12:23 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 67 min |
| May 18, 12:45 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa | 60 min |
| May 18, 1:06 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 54 min |
| May 18, 1:34 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 56 min |
| May 18, 1:49 PM CDT | Severe Thunderstorm Warning | MKX | Walworth, Waukesha | 56 min |
| May 18, 2:48 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Waukesha | 57 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.